Discussions By Condition: Repiratory conditions

Asthma while working out/ panic attack

Posted In: Repiratory conditions 0 Replies
  • Posted By: Anonymous
  • October 29, 2007
  • 08:11 PM

I have been active in sports all of my life. Within the last few years I have developed a shortness of breath while I exert myself. I don't feel like I am getting enough air in and start to panic. Then the anxiety attack sets in. I have tried to take inhalers prior to working out but they make me extremly jittery and they don't seem to work. I try to control my workouts by going slower but towards the end, I get where I can't breathe well.

I thought I had exercise-induced asthma so my doctor put me on albuterol then on advair. The inhaler doesn't seem to calm the symptoms down. After working out I get extremely tired (45 minutes of cardio) and my face is really red for a long time. I can't work out in the mornings because I am so tired that I fall asleep after cardio kickboxing.My body has no energy. I eat well and I'm a muscular female.

Tomorrow I go for a breath test and allergy tests. They will also x-ray my sinues. I am on Nexium as well.

I'm a 29 year old female. I played football for one year without symptoms, then they came about while playing softball. During every football game and practice for the next three years, I would get these panic/asthma attacks and have to stop for a while. I have tried running to increase my stamina but it is very difficult to run for a long period of time without this happening.

Any thoughts on what is going on?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?